Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at May 10, 2021, 6:33 PM CDT for Avoyelles Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 6:33 PM CDT (23:33 UTC)
- Expired
- May 10, 2021, 7:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Lake Charles, LA
County Avoyelles Parish, LA
The radar
The Ft Polk radar (KPOE), 86 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1821 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 11.6
The text
As transmitted.
671
WWUS84 KLCH 102333
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
633 PM CDT Mon May 10 2021
LAZ028-029-110030-
Avoyelles LA-Rapides LA-
633 PM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES UNTIL 730 PM CDT...
At 633 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Esler Regional Airport, or 14 miles northeast of
Pineville, moving southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Effie, Ball, Deville, Esler Regional Airport, Centerpoint and
Holloway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3147 9216 3146 9217 3145 9215 3141 9215
3138 9212 3136 9208 3135 9207 3134 9209
3133 9208 3134 9203 3132 9200 3130 9200
3129 9201 3130 9201 3129 9202 3118 9218
3144 9240 3148 9221
TIME...MOT...LOC 2333Z 310DEG 24KT 3151 9229
$$
RuaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 10, 3:45 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 10, 3:45 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 345 PM CDT Mon May 10 2021 .DISCUSSION... Radar has been quiet for the last couple of hours, however there are a few cells that have popped up in the western half of our area within the hour. None of these are severe, but the potential for severe thunderstorms in the area is still possible. Patchy fog is expected to develop very early tomorrow morning and burn off by late morning. Showers and thunderstorms are again expected along the stalled front. This begins to taper off as another trough pushes it out of the area on Wednesday. Concerns for flooding continue, however an FF.A will not be issued at this time. It will be reevaluated later tonight and again tomorrow. 87 .Long Term (Thursday through Monday)... Not much has changed from the thinking from yesterday: The front gets a push to the south finally Wednesday night and Thursday with lingering showers possible Thursday morning before drier weather and briefly cooler temperatures especially at night move into the area in the wake of the front. Guidance still indicates return flow starting Saturday with a risk of showers and thunderstorms returning Sunday but the guidance is rather muddled on this right now and will keep pops on the low side for now with slightly better chance for showers and thunderstorms on Monday. 27 && .MARINE... A weak and stalled front will remain over land until it is pushed over the gulf on Wednesday into Thursday. Offshore flow will begin in the wake of this, and continue until Friday. && .PRELIMINARY POINT TEMPS/POPS... AEX 65 79 63 71 / 30 90 90 80 LCH 74 86 69 77 / 30 60 80 80 LFT 72 84 69 76 / 40 60 70 90 BPT 72 85 67 76 / 30 50 80 80 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...87
Hazardous weather outlook, May 10, 3:47 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 347 PM CDT Mon May 10 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-112100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 347 PM CDT Mon May 10 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. The area will be in a marginal risk for isolated severe storms Additionally, flooding could be possible especially in places that received higher amounts of rain earlier. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. Showers and thunderstorms are expected to remain ever present Tuesday through all of Wednesday. Clearing and drier air to settle in Thursday afternoon through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-112100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 347 PM CDT Mon May 10 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. Showers and thunderstorms are expected to remain ever present Tuesday through all of Wednesday. Clearing and drier air to settle in Thursday afternoon through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 10, 6:05 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
605 PM CDT Mon May 10 2021
TXZ180-259-110000-
Northern Jasper TX-Tyler TX-
605 PM CDT Mon May 10 2021
...SPECIAL WEATHER STATEMENT...
At 604 PM CDT, Doppler radar was tracking a strong thunderstorm over
Colmesneil, moving east at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Woodville, Colmesneil, Chester and Rockland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3103 9419 3079 9420 3077 9460 3095 9465
3096 9464
TIME...MOT...LOC 2304Z 268DEG 7KT 3088 9441
RuaSpecial weather statement, May 10, 6:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
633 PM CDT Mon May 10 2021
LAZ028-029-110030-
Avoyelles LA-Rapides LA-
633 PM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES UNTIL 730 PM CDT...
At 633 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Esler Regional Airport, or 14 miles northeast of
Pineville, moving southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Effie, Ball, Deville, Esler Regional Airport, Centerpoint and
Holloway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3147 9216 3146 9217 3145 9215 3141 9215
3138 9212 3136 9208 3135 9207 3134 9209
3133 9208 3134 9203 3132 9200 3130 9200
3129 9201 3130 9201 3129 9202 3118 9218
3144 9240 3148 9221
TIME...MOT...LOC 2333Z 310DEG 24KT 3151 9229
RuaThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:22 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 53 min |
| May 9, 8:17 PM CDT | Special Weather Statement | LCH | Allen | 43 min |
| May 9, 8:51 PM CDT | Special Weather Statement | LCH | Rapides | 39 min |
| May 9, 9:55 PM CDT | Special Weather Statement | LCH | Evangeline | 50 min |
| May 9, 10:09 PM CDT | Special Weather Statement | LCH | Allen | 51 min |
| May 10, 12:33 AM CDT | Special Weather Statement | LCH | Saint Martin | 27 min |
| May 10, 3:08 AM CDT | Special Weather Statement | LCH | Vernon | 37 min |
| May 10, 3:45 AM CDT | Special Weather Statement | LCH | Rapides | 30 min |
| May 10, 4:36 AM CDT | Special Weather Statement | LCH | Rapides | 24 min |
| May 10, 4:48 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 45 min |
| May 10, 6:17 AM CDT | Special Weather Statement | LCH | Evangeline | 43 min |
| May 10, 6:40 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 25 min |
| May 10, 7:23 AM CDT | Special Weather Statement | LCH | Saint Landry | 22 min |
| May 10, 7:27 AM CDT | Special Weather Statement | LCH | Saint Landry | 33 min |
| May 10, 7:47 AM CDT | Special Weather Statement | LCH | Saint Landry | 13 min |
| May 10, 8:00 AM CDT | Special Weather Statement | LCH | Saint Landry | 15 min |
| May 10, 8:33 AM CDT | Special Weather Statement | LCH | Saint Martin | 27 min |
| May 10, 10:08 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 5 days |
| May 10, 10:08 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 38 days |
| May 9, 8:48 PM CDT | Special Weather Statement | LCH | Tyler | 42 min |
| May 9, 9:30 PM CDT | Special Weather Statement | LCH | Jasper | 45 min |
| May 10, 9:03 AM CDT | Areal Flood Warning | LCH | Newton | 34 hr |
| May 10, 6:05 PM CDT | Special Weather Statement | LCH | Tyler | 55 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.